MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX2505
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the photo review of the complaint device that was included in the complaint.This mdr submission also includes the additional information received on 24-jul-2024.[photo review]: one photo was included in the complaint that shows the embolic coil out of the introducer.The embolic coil is in severely stretched condition exposing the blue fiber.The coil was noted to still be attached to the gripper.No other damages can be seen as the complete device is not shown in the photo.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the coil being impeded in the introducer sheath cannot be evaluated through a picture; however, the reported issue documented in the complaint is confirmed based on the severe stretched condition of the coil that could have been the result of the difficulties experienced to overcome the impeded condition felt.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.[additional information]: on 24-jul-2024, additional information was received with feedback from the cerenovus sales representative.Per the information, the coil was impeded in the introducer sheath and could not be pushed into the microcatheter.The physician retracted the coil and found that the coil had unraveled / stretched.The coil was not used in the patient; the physician replaced it with a new coil to complete the procedure using the same microcatheter.There was no report of any patient injury.The information indicated that the coil was unraveled / stretched before it was used in the patient, therefore, the sales representative did not report it.It was communicated with the sales representative that when the device is used according to the instructions for use (ifu), all problems (complaints) encountered during the procedure should be reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.5mm x 5cm orbit galaxy complex xtrasoft was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system; it was outside of the introducer sheath and in severely stretched condition.No other damages were observed on the rest of the device.A review of manufacturing documentation associated with this lot (31025935) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.The issue reported regarding the coil becoming impeded in the introducer sheath could not be evaluated due to the severe stretched condition of the coil.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.With the limited information available, the most likely time of occurrence is during embolic coil retrieval.According to the risk documentation, product damage of the retrieved device is a potential failure mode that can occur during embolic coil retrieval due to the following: introducer not seated all the way into the microcatheter hub.Insufficient opening of rotating hemostasis valve (rhv).Incorrect delivery system/introducer handling and anchoring techniques (rezipping, zipper movement, introducer locking etc.) used.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following precaution and warning: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the complaint coil, a 2.5mm x 5cm orbit galaxy complex xtrasoft (640cx2505 / 31025935) was impeded in the introducer sheath and could not be pushed into the microcatheter.The physician retracted the coil and replaced it with a new coil to complete the procedure using the same original microcatheter.There was no negative impact to the patient.On 05-jun-2024, it was reported by the sales representative that no additional information can be obtained.The complaint device was returned and received on 21-jun-2024.Based on the result of the product analysis completed on 10-jul-2024, the reported issue meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19714621
Report Number3008114965-2024-00682
Device Sequence Number15648006
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public(01)10886704030652(11)230307(17)250228(10)31025935
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number640CX2505
Device Lot Number31025935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown